I have had the Implanon rod in for over 2 years now and I've only had light spotting twice during that time. About a month ago I started spotting again and it has continued for over 3 weeks now and gotten slightly heavier.
I have an appointment with my doctor in 2 weeks but I was just wondering if anyone else has experience something similar? I've heard that changes after 2 years can be because the implant is becoming less effective.
This spotting that you are having can be due to hormonal imbalance. Other causes can be hormonal imbalance(can be due to PCOS),hypothyroidism,cigarette smoking or underlying Chlamydia infection while on birth control,ectopic pregnancy. You should get it evaluated from your doctor and start with the treatment.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thank you very much for you advice and information. The spotting and stopped about 4days after this post but I visited the doctor anyway and he didn't do any tests or investigation really he just prescribed a progesterone pill to take to see if it improves. My breasts have been hurting the last 2 weeks with darkening and red nipples so he is hoping the pill will balance out my hormones. A dosage of half a pill everyday for a week, if no improvement then up to a full pill then further investigation if it doesn't improve. So far its the same.
If you have any other suggestions or advice I'm all ears.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.